Alert archive / Tennessee / Winter Storm Warnings in 2008
Winter Storm Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this winter storm warning at Mar 7, 2008, 3:00 AM CST for 39 counties in Tennessee. It took effect at Mar 7, 2008, 11:59 AM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2008, 3:00 AM CST (09:00 UTC)
- In effect from
- Mar 7, 2008, 11:59 AM CST
- Expired
- Mar 8, 2008, 12:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KOHX 070900 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 300 AM CST FRI MAR 7 2008 ...MAJOR WINTER STORM POSSIBLE IN MIDDLE TENNESSEE FROM LATE FRIDAY THROUGH SATURDAY MORNING... .A LOW PRESSURE SYSTEM WILL MOVE FROM THE GULF COAST ACROSS THE SOUTHEAST STATES FRIDAY AND FRIDAY NIGHT, THEN UP THE EAST COAST ON SATURDAY. THIS SYSTEM WILL PRODUCE WIDESPREAD PRECIPITATION, INCLUDING A SWATH OF WINTRY WEATHER FROM THE SOUTHERN PLAINS TO NEW ENGLAND. IN MIDDLE TENNESSEE, THE PRECIPITATION WILL BEGIN THIS MORNING AS RAIN. COLDER AIR WILL GRADUALLY FILTER INTO THE REGION FROM THE NORTHWEST, ENABLING SNOW TO MIX WITH THE RAIN. THE TRANSITION TO ALL SNOW WILL BEGIN BY LATE AFTERNOON IN AREAS NORTHWEST OF NASHVILLE. BY MIDNIGHT, ALL OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU WILL HAVE SWITCHED OVER TO ALL SNOW. SNOW WILL FALL THROUGH THE NIGHT AND WILL LINGER INTO SATURDAY MORNING. AT THIS TIME, IT APPEARS THAT TOTAL ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES NEAR THE ALABAMA BORDER, TO 2 TO 4 INCHES IN THE CLARKSVILLE AREA, TO 3 TO 5 INCHES AROUND NASHVILLE, TO 4 TO 6 INCHES ALONG THE UPPER PLATEAU. TNZ007>011-026>034-059-062>066-078>080-071800- /O.UPG.KOHX.WS.A.0001.080308T0000Z-080308T1800Z/ /O.NEW.KOHX.WS.W.0001.080308T0000Z-080308T1800Z/ ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON- RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN- 300 AM CST FRI MAR 7 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER STORM WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON SATURDAY. THE PRECIPITATION WILL BEGIN THIS MORNING AS RAIN. COLDER AIR WILL GRADUALLY FILTER INTO THE REGION FROM THE NORTHWEST, ENABLING SNOW TO MIX WITH THE RAIN. THE TRANSITION TO ALL SNOW WILL BEGIN BY LATE AFTERNOON IN AREAS NORTHWEST OF NASHVILLE. BY MIDNIGHT, ALL OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU WILL HAVE SWITCHED OVER TO ALL SNOW. SNOW WILL FALL THROUGH THE NIGHT AND WILL LINGER INTO SATURDAY MORNING. AT THIS TIME, IT APPEARS THAT TOTAL ACCUMULATIONS WILL RANGE FROM 3 TO 5 INCHES AROUND NASHVILLE, TO 4 TO 6 INCHES ALONG THE UPPER PLATEAU. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET, AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TNZ005-006-022>025-071800- /O.UPG.KOHX.WS.A.0001.080307T1800Z-080308T1800Z/ /O.NEW.KOHX.WS.W.0001.080308T0000Z-080308T1800Z/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON- 300 AM CST FRI MAR 7 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER STORM WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON SATURDAY. THE PRECIPITATION WILL BEGIN THIS MORNING AS RAIN. COLDER AIR WILL GRADUALLY FILTER INTO THE REGION FROM THE NORTHWEST, ENABLING SNOW TO MIX WITH THE RAIN. THE TRANSITION TO ALL SNOW WILL BEGIN BY LATE AFTERNOON IN AREAS NORTHWEST OF NASHVILLE. BY MIDNIGHT, ALL OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU WILL HAVE SWITCHED OVER TO ALL SNOW. SNOW WILL FALL THROUGH THE NIGHT AND WILL LINGER INTO SATURDAY MORNING. AT THIS TIME, IT APPEARS THAT TOTAL SNOW ACCUMULATIONS TONIGHT AND SATURDAY MORNING WILL BE 2 TO 4 INCHES IN THE CLARKSVILLE, DOVER, AND WAVERLY AREAS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET, AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TNZ056>058-060-061-075-077-093>095-071800- /O.CON.KOHX.WS.A.0001.080308T0000Z-080308T1800Z/ PERRY-HICKMAN-LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-WAYNE-LAWRENCE- GILES- 300 AM CST FRI MAR 7 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. THE PRECIPITATION WILL BEGIN THIS MORNING AS RAIN. COLDER AIR WILL GRADUALLY FILTER INTO THE REGION FROM THE NORTHWEST, ENABLING SNOW TO MIX WITH THE RAIN. THE TRANSITION TO ALL SNOW WILL BEGIN BY LATE AFTERNOON IN AREAS NORTHWEST OF NASHVILLE. BY MIDNIGHT, ALL OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU WILL HAVE SWITCHED OVER TO ALL SNOW. SNOW WILL FALL THROUGH THE NIGHT AND WILL LINGER INTO SATURDAY MORNING. AT THIS TIME, IT APPEARS THAT TOTAL SNOW ACCUMULATIONS TONIGHT AND SATURDAY MORNING WILL BE 1 TO 3 INCHES IN AREAS CLOSE TO THE ALABAMA BORDER. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ROSE
6 follow-up statements
000 WWUS44 KOHX 071759 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1159 AM CST FRI MAR 7 2008 ...MAJOR WINTER STORM LATE TODAY THROUGH SATURDAY MORNING... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHEAST STATES THROUGH TONIGHT...THEN UP THE EAST COAST ON SATURDAY. THIS SYSTEM WILL PRODUCE WIDESPREAD PRECIPITATION... INCLUDING A SWATH OF WINTRY WEATHER FROM THE SOUTHERN PLAINS TO NEW ENGLAND. IN MIDDLE TENNESSEE... THE PRECIPITATION WILL START AS RAIN...MIXED WITH SLEET AND SNOW. PRECIPITATION WILL BE ALL SNOW IN THE NORTHWEST COUNTIES...THEN THE TRANSITION FROM RAIN TO SNOW WILL OCCUR FROM NORTHWEST TO SOUTHEAST ACROSS THE REST OF THE MID STATE THIS EVENING. SNOW WILL FALL THROUGH THE LATE NIGHT HOURS AND WILL LINGER INTO SATURDAY MORNING. AT THIS TIME... IT APPEARS THAT TOTAL ACCUMULATIONS WILL RANGE FROM 2 TO 3 INCHES NEAR THE ALABAMA BORDER...TO 3 TO 6 INCHES FOR AREAS ALONG THE KENTUCKY BORDER. TNZ056>058-060-061-075-077-093>095-080200- /O.UPG.KOHX.WS.A.0001.080308T0000Z-080308T1800Z/ /O.EXA.KOHX.WS.W.0001.080308T0000Z-080308T1800Z/ PERRY-HICKMAN-LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-WAYNE-LAWRENCE- GILES- 1159 AM CST FRI MAR 7 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP ACROSS THE AREA THIS EVENING...AND CONTINUE INTO SATURDAY MORNING. SIGNIFICANT ACCUMULATIONS ARE EXPECTED...WITH THE SOUTHERN COUNTIES OF THE MID STATE RECEIVING 2 TO 4 INCHES OF SNOW. HIGHER AMOUNT ARE POSSIBLE FARTHER TO THE NORTH. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TNZ005>011-022>034-059-062>066-078>080-080200- /O.CON.KOHX.WS.W.0001.080308T0000Z-080308T1800Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-RUTHERFORD- CANNON-DEKALB-WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN- 1159 AM CST FRI MAR 7 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SATURDAY. A PATCHY MIX OF LIGHT RAIN...SLEET AND SNOW WILL OCCUR EARLY IN THE AFTERNOON. THE PRECIPITATION WILL BECOME ALL SNOW AS IT INCREASES IN COVERAGE AND INTENSITY LATE TODAY. THE SNOW WILL CONTINUE THROUGH THE NIGHT AND INTO SATURDAY MORNING. ACCUMULATIONS ACROSS NORTHERN MIDDLE TENNESSEE AND THE PLATEAU WILL RANGE FROM 3 TO 6 INCHES...WITH THE HIGHER AMOUNTS ACROSS THE KENTUCKY BORDER COUNTIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET... AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ 13
000 WWUS44 KOHX 072146 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 346 PM CST FRI MAR 7 2008 ...MAJOR WINTER STORM TONIGHT THROUGH SATURDAY MORNING... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHEAST STATES TONIGHT...THEN UP THE EAST COAST ON SATURDAY. THIS SYSTEM WILL PRODUCE WIDESPREAD PRECIPITATION... INCLUDING A SWATH OF WINTRY WEATHER FROM THE SOUTHERN PLAINS TO NEW ENGLAND. IN MIDDLE TENNESSEE... SNOW WILL DEVELOP FROM WEST TO EAST DURING THE EVENING. AS THE SNOW DEVELOPS...TEMPERATURES WILL FALL BELOW FREEZING...SO ACCUMULATIONS WILL DEVELOP QUICKLY. THE SNOW WILL CONTINUE THROUGH THE NIGHT WITH A FEW HEAVY BURSTS OF SNOWFALL AT TIMES. SNOW SHOWERS WILL LINGER INTO SATURDAY MORNING WITH SOME ADDITIONAL ACCUMULATIONS POSSIBLE. BY NOON SATURDAY...TOTAL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 1 TO 4 INCHES ALONG THE ALABAMA BORDER...TO 3 TO 6 INCHES NEAR THE KENTUCKY BORDER. A FEW LOCALLY GREATER AMOUNT MAY OCCUR...ESPECIALLY IN NORTHWEST MIDDLE TENNESSEE. TEMPERATURES WILL BE DOWN INTO THE 20S LATE TONIGHT...AND READINGS MAY NOT REACH FREEZING FOR MANY AREAS ON SATURDAY. ALSO...NORTH TO NORTHWEST WINDS WILL BE GUSTY AT TIMES. THIS MAY REDUCE VISIBILITIES DUE TO SOME BLOWING SNOW. MINOR DRIFTING OF THE SNOW MAY ALSO OCCUR LATE TONIGHT. THIS COULD BECOME A VERY DANGEROUS TRAVEL SITUATION FOR THE MID STATE. PEOPLE WITH TRAVEL PLANS FOR LATE TONIGHT MAY WISH TO CHANGE THOSE PLANS TO AVOID THE POSSIBILITY OF BECOMING STUCK IN THE SNOW OR SLIDING OFF THE ROAD. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A CELL PHONE...EXTRA CLOTHES AND OTHER SAFETY GEAR IN CASE OF EMERGENCY. TNZ005>011-022>034-056>066-075-077>080-093>095-080600- /O.CON.KOHX.WS.W.0001.080308T0000Z-080308T1800Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 346 PM CST FRI MAR 7 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON SATURDAY FOR ALL OF MIDDLE TENNESSEE. SNOW WILL SPREAD ACROSS THE MID STATE FROM WEST TO EAST THIS EVENING. THE SNOW WILL CONTINUE THROUGH THE LATE NIGHT HOURS AND INTO SATURDAY MORNING. BY NOON SATURDAY...SNOWFALL TOTAL WILL RANGE FROM 1 TO 4 INCHES ALONG THE ALABAMA STATE LINE...TO 3 TO 6 INCHES ALONG THE KENTUCKY LINE. A FEW SPOTS COULD PICK UP HIGHER AMOUNTS...ESPECIALLY NEAR THE CLARKSVILLE AREA. THIS COULD BECOME A VERY DANGEROUS TRAVEL SITUATION FOR THE MID STATE. PEOPLE WITH TRAVEL PLANS FOR LATE TONIGHT MAY WISH TO CHANGE THOSE PLANS TO AVOID THE POSSIBILITY OF BECOMING STUCK IN THE SNOW OR SLIDING OFF THE ROAD. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A CELL PHONE...EXTRA CLOTHES AND OTHER SAFETY GEAR IN CASE OF EMERGENCY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET... AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ 13
000 WWUS44 KOHX 080345 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 945 PM CST FRI MAR 7 2008 ...MAJOR WINTER STORM TONIGHT THROUGH SATURDAY MORNING... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHEAST STATES TONIGHT...THEN UP THE EAST COAST ON SATURDAY. THIS SYSTEM WILL PRODUCE WIDESPREAD SNOW ACROSS MIDDLE TENNESSEE OVERNIGHT INTO LATE MORNING SATURDAY. BY NOON SATURDAY...TOTAL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 1 TO 4 INCHES ACROSS SOUTHERN MIDDLE TENNESSEE...WITH POCKETS OF 4 TO 6 INCHES POSSIBLE. ACROSS THE NORTH...3 TO 6 INCHES IS LIKELY WITH LOCAL AMOUNTS UP TO 8 INCHES. TEMPERATURES WILL BE DOWN INTO THE 20S LATE TONIGHT...AND READINGS MAY NOT REACH FREEZING FOR MANY AREAS ON SATURDAY. NORTH TO NORTHWEST WINDS WILL BE GUSTY AT TIMES. THIS MAY REDUCE VISIBILITIES DUE TO SOME BLOWING SNOW. MINOR DRIFTING OF THE SNOW MAY ALSO OCCUR. THIS COULD BECOME A VERY DANGEROUS TRAVEL SITUATION FOR THE MID STATE. PEOPLE WITH TRAVEL PLANS OVERNIGHT AND EARLY SATURDAY MAY WISH TO CHANGE THOSE PLANS TO AVOID THE POSSIBILITY OF BECOMING STUCK IN THE SNOW OR SLIDING OFF THE ROAD. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A CELL PHONE...EXTRA CLOTHES AND OTHER SAFETY GEAR IN CASE OF EMERGENCY. TNZ005>011-022>034-056>066-075-077>080-093>095-081200- /O.CON.KOHX.WS.W.0001.000000T0000Z-080308T1800Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 945 PM CST FRI MAR 7 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST SATURDAY... WIDESPREAD MODERATE TO HEAVY SNOW OVERNIGHT IS EXPECTED TO PRODUCE 3 TO 6 INCHES OF SNOW ACROSS THE NORTH...WITH LOCAL AMOUNTS AROUND 8 INCHES. AMOUNTS ACROSS THE SOUTH WILL RANGE FROM 1 TO 4 INCHES... WITH POCKETS OF 4 TO 6. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET... AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ 07
000 WWUS44 KOHX 080928 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 328 AM CST SAT MAR 8 2008 ...MAJOR WINTER STORM TONIGHT THROUGH SATURDAY MORNING... .A LOW PRESSURE SYSTEM HAS MOVED OUT OF THE DEEP SOUTH INTO THE CENTRAL APPALACHIANS. THE SYSTEM WILL MOVE NORTHEASTWARD THROUGH THE MIDDLE ATLANTIC STATES TODAY. THIS SYSTEM WILL CONTINUE TO PRODUCE WIDESPREAD SNOW ACROSS MIDDLE TENNESSEE THROUGH MIDDAY TODAY. BY NOON SATURDAY...TOTAL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES ACROSS SOUTHERN MIDDLE TENNESSEE...WITH POCKETS OF 2 TO 4 INCHES POSSIBLE. ACROSS THE NORTH...3 TO 6 INCHES IS LIKELY WITH LOCAL AMOUNTS UP TO 8 INCHES. TEMPERATURES WILL BE DOWN INTO THE 20S LATE TONIGHT...AND READINGS MAY NOT REACH FREEZING FOR MANY AREAS ON SATURDAY. NORTH TO NORTHWEST WINDS WILL BE GUSTY AT TIMES. THIS MAY REDUCE VISIBILITIES DUE TO SOME BLOWING SNOW. MINOR DRIFTING OF THE SNOW MAY ALSO OCCUR. THIS COULD BECOME A VERY DANGEROUS TRAVEL SITUATION FOR THE MID STATE. PEOPLE WITH TRAVEL PLANS FOR EARLY TODAY MAY WISH TO CHANGE THOSE PLANS TO AVOID THE POSSIBILITY OF BECOMING STUCK IN THE SNOW OR SLIDING OFF THE ROAD. IF YOU MUST TRAVEL... BE SURE TO TAKE ALONG A CELL PHONE...EXTRA CLOTHES AND OTHER SAFETY GEAR IN CASE OF EMERGENCY. TNZ005>011-022>034-056>066-075-077>080-093>095-081730- /O.CON.KOHX.WS.W.0001.000000T0000Z-080308T1800Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 328 AM CST SAT MAR 8 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. WIDESPREAD MODERATE SNOW OVERNIGHT HAS PRODUCED SNOW ACCUMULATIONS OF 3 TO 5 INCHES IN NORTHWEST COUNTIES AND AROUND ONE INCH IN SOUTHERN COUNTIES. AN ADDITIONAL 1 TO 3 INCHES IS POSSIBLE ACROSS THE AREA BEFORE SNOW TAPERS OFF AROUND MIDDAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET... AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ JLM
000 WWUS44 KOHX 081608 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1008 AM CST SAT MAR 8 2008 ...MAJOR WINTER STORM TONIGHT THROUGH SATURDAY MORNING... TNZ005>009-022>030-056>064-075-077-093>095-081715- /O.CAN.KOHX.WS.W.0001.000000T0000Z-080308T1800Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB- BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- 1008 AM CST SAT MAR 8 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WINTER STORM WARNING FOR ALL BUT EASTERN PORTIONS OF THE MID STATE. SNOWFALL HAD DIMINISHED CONSIDERABLY BY MID MORNING AND ONLY FLURRIES REMAINED. DRIVERS ARE URGED TO USE CAUTION ON THE ROADS...HOWEVER... AS MANY ROADS ARE STILL SNOW-COVERED AND EXTREMELY TREACHEROUS FOR TRAVEL. $$ TNZ010-011-031>034-065-066-078>080-081800- /O.CON.KOHX.WS.W.0001.000000T0000Z-080308T1800Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- WARREN-GRUNDY-VAN BUREN- 1008 AM CST SAT MAR 8 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. ANOTHER ADDITIONAL HALF TO ONE INCH OF SNOW IS POSSIBLE OVER THE PLATEAU AND ADJACENT REGION UNTIL NOON. AFTER NOON...THE SNOW WILL TAPER OFF TO FLURRIES. WINTER STORM WARNING MEANS ADDITIONAL AMOUNTS OF SNOW ARE EXPECTED. GUSTY WINDS ARE ALSO LIKELY. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ GIRODO
000 WWUS44 KOHX 081609 CCA WSWOHX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 1008 AM CST SAT MAR 8 2008 TNZ005>009-022>030-056>064-075-077-093>095-081715- /O.CAN.KOHX.WS.W.0001.000000T0000Z-080308T1800Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB- BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- 1008 AM CST SAT MAR 8 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WINTER STORM WARNING FOR ALL BUT EASTERN PORTIONS OF THE MID STATE. SNOWFALL HAD DIMINISHED CONSIDERABLY BY MID MORNING AND ONLY FLURRIES REMAINED. DRIVERS ARE URGED TO USE CAUTION ON THE ROADS...HOWEVER...AS MANY ROADS ARE STILL SNOW-COVERED AND EXTREMELY TREACHEROUS FOR TRAVEL. $$ TNZ010-011-031>034-065-066-078>080-081800- /O.CON.KOHX.WS.W.0001.000000T0000Z-080308T1800Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- WARREN-GRUNDY-VAN BUREN- 1008 AM CST SAT MAR 8 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. ANOTHER ADDITIONAL HALF TO ONE INCH OF SNOW IS POSSIBLE OVER THE PLATEAU AND ADJACENT REGION UNTIL NOON. AFTER NOON...THE SNOW WILL TAPER OFF TO FLURRIES. WINTER STORM WARNING MEANS ADDITIONAL AMOUNTS OF SNOW ARE EXPECTED. GUSTY WINDS ARE ALSO LIKELY. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ GIRODO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Mar 7, 2:45 AM CST, 15 minutes earlier.
Area forecast discussion, Mar 7, 2:45 AM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CST FRI MAR 7 2008 .DISCUSSION...SURFACE MAP AT 08Z SHOWS A LOW PRESSURE CENTER NEAR MOBILE, ALABAMA, WITH A TROUGH EXTENDING NORTHEASTWARD FROM THE LOW, RIGHT ALONG THE CUMBERLAND PLATEAU AND INTO THE APPALACHIAN MOUNTAINS. MOST OF MIDDLE TENNESSEE IS IN THE COLD AIR SECTOR, WITH TEMPERATURES IN THE LOWER 30S IN OUR NORTHWEST TO THE LOWER 40S IN AREAS EAST AND SOUTH OF NASHVILLE. DOPPLER RADAR SHOWS THAT AN AREA OF LIGHT TO MODERATE RAINFALL HAS BEGUN TO SPREAD ACROSS SOUTHWEST MIDDLE TENNESSEE, AND WITH DEW POINT DEPRESSIONS OF JUST A FEW DEGREES MOST AREAS, EXPECT THE RAIN TO QUICKLY SPREAD NORTHEASTWARD. ATMOSPHERIC MODELS INDICATE THAT BY 18Z TODAY, THE LOW CENTER WILL BE LOCATED NEAR THE GA/SC BORDER, WITH A CONSIDERABLE AMOUNT OF MOISTURE WRAPPING AROUND THE LOW. BY 12Z SATURDAY, THE LOW WILL HAVE INTENSIFIED NEAR THE NC/VA BORDER, WITH THE 500 MB LOW HEIGHT CENTER ON TOP OF MIDDLE TENNESSEE, AND STILL A CONSIDERABLE SWATH OF OCCLUDED-FRONT MOISTURE CROSSING THE MID STATE. LOOK FOR A RAIN/SNOW MIXTURE THIS MORNING IN AREAS NORTHWEST OF NASHVILLE, WHERE THE TEMPERATURES ARE COLDEST. AM NOT EXPECTING SNOW TO ACTUALLY BEGIN ACCUMULATING UNTIL AFTER NIGHTFALL IN MIDDLE TENNESSEE, AS TEMPERATURES EVEN IN OUR NORTHWEST WILL HOVER JUST ABOVE FREEZING FOR MOST OF THE DAY. THE RAIN/SNOW LINE WILL GRADUALLY PUSH SOUTHEASTWARD AS COLDER AIR FILTERS INTO THE MID STATE DURING THE DAY. BY 00Z, THE 5400 METER 1000-500 MB THICKNESS LINE WILL BE NEAR NASHVILLE. AND BY 06Z, BELIEVE ALL OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU WILL HAVE SWITCHED OVER TO ALL SNOW. OVERALL, AM FORECASTING A STORM TOTAL SNOWFALL (00Z THROUGH 18Z SATURDAY) OF 2-4 INCHES AROUND CLARKSVILLE, 3-5 INCHES IN NASHVILLE, 1-3 INCHES IN LAWRENCEBURG, AND 4-6 INCHES ACROSS THE UPPER PLATEAU. AM THEREFORE UPGRADING THE WINTER STORM WATCH TO A WINTER STORM WARNING FOR THOSE LOCATIONS THAT ARE EXPECTING AT LEAST 2-4 INCHES OF ACCUMULATION, WITH THE WATCH REMAINING IN EFFECT FOR OUR SOUTHERN COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 39 26 35 20 / 100 100 50 10 CLARKSVILLE 36 23 34 18 / 100 100 50 0 CROSSVILLE 43 23 27 17 / 100 100 60 10 COLUMBIA 42 27 37 22 / 100 100 50 10 LAWRENCEBURG 43 28 38 23 / 100 100 40 10 WAVERLY 38 24 36 20 / 100 100 40 0 && .OHX WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 12 PM CST SATURDAY FOR TNZ005>011-022>034-059-062>066-078>080. WINTER STORM WATCH FROM THIS EVENING THROUGH SATURDAY MORNING FOR TNZ056>058-060-061-075-077-093>095. && ROSE
Hazardous weather outlook, Mar 6, 4:00 PM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 400 PM CST THU MAR 6 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-071145- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 400 PM CST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINTRY WEATHER IS EXPECTED ACROSS THE THE AREA STARTING FRIDAY AFTERNOON IN THE NORTHWEST COUNTIES...AND SPREADING ACROSS MID TENNESSEE FRIDAY NIGHT. WINTER STORM WATCHES HAVE BEEN POSTED FOR THE POTENTIALLY SIGNIFICANT SNOWFALL ACCUMULATIONS. AMOUNTS ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES IN MUCH OF THE SOUTH...TO 3 TO 5 INCHES IN THE NORTHWEST. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE...ESPECIALLY IN THE NORTHWEST. THE ACTUAL TRACK OF THE LOW WILL DETERMINE HOW MUCH SNOW WILL FALL. YOU SHOULD LISTEN TO A RELIABLE SOURCE OF WEATHER INFORMATION OVER THE NEXT SEVERAL DAYS...AND STAY ABREAST OF ANY FORECAST UPDATES THAT MIGHT BE ISSUED FOR YOUR AREA. .SPOTTER INFORMATION STATEMENT... SNOWFALL ACCUMULATIONS AND OTHER SIGNIFICANT WINTER WEATHER REPORTS SHOULD BE PASSED ON TO THE NATIONAL WEATHER SERVICE. 13
Nearby
Winter Storm Warnings in Tennessee, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.